MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Model Number PROLACTIN G2
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys prolactin gen.2 assay ver.2.1 on a cobas e 411 immunoassay analyzer.The sample initially resulted in a prolactin value of 42.22 ng/ml and this value was reported outside of the laboratory.The sample was sent to another laboratory for testing using a chemiluminescence method and when tested with this method, the prolactin result was 22.50 ng/ml.The sample was treated with polyethylene glycol (peg) and repeated with the chemiluminescence method, resulting in a value of 19.92 ng/ml (89 % recovery).The e411 analyzer serial number is (b)(4).
 
Additional Manufacturer Narrative
Calibration signals were within expectations.Quality controls were within specified ranges for the dates of sample measurements.The sample coagulation time was shorter than recommended by tube manufacturers.Siemens centaur has a lower macro prolactin detection rate than the elecsys assay.Therefore, it is necessary to perform polyethylene glycol (peg) precipitation for the elecsys prolactin assay which requires this measure for "unexpected high prolactin" samples.Per product labeling: "in case of implausible high prolactin values a precipitation by polyethylene glycol (peg) is recommended in order to estimate the amount of the biological active monomeric prolactin." the investigation could not identify a product problem.

Brand Name
ELECSYS PROLACTIN ASSAY
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13759830
Report Number1823260-2022-00687
Device Sequence Number5973578
Product Code CFT
UDI-Device Identifier04015630921546
UDI-Public04015630921546
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberPROLACTIN G2
Device Catalogue Number03203093190
Device Lot Number52654301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale